MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F DL POWERPICC SOLO FT, TLS, MAX BARRIER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5F DL POWERPICC SOLO FT, TLS, MAX BARRIER; PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9295108FD
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device is being retained by the reporting facility.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is incorrect.
 
Event or Problem Description
It was reported via medwatch that while the introducer was being placed at the insertion site and over the guidewire, the nurse attempted to insert the introducer twice.On the third attempt and the second nick to widen the insertion site, she realized the guidewire had migrated inside the patient.She could feel the very end of the guidewire and stopped the procedure.This device does not include any type of guidewire clip identification that could be placed at the end of the wire to assist with monitoring the status of the guidewire while attempting to place the introducer or preventing it from migrating during this process.

Brand Name
5F DL POWERPICC SOLO FT, TLS, MAX BARRIER
Common Device Name
PERCUTANEOUS IMPLANTED LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6494711
Report Number3006260740-2017-00420
Device Sequence Number16476637
Product Code LJS
UDI-Device Identifier00801741035784
UDI-Public(01)00801741035784
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/14/2017
Report Date (Section F) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9295108FD
Device Lot NumberREZJ02011 (INVALID)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/09/2017
Event Location Hospital
Date Report to Manufacturer03/17/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA03/08/2017